Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 302, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 14, 2011, 7:10 PM MDT for Arthur County, Keith County, McPherson County, Nebraska. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2011, 7:10 PM MDT (01:10 UTC)
- Expired
- Aug 14, 2011, 8:00 PM MDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Arthur County, NE, Keith County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 114 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 7:23 PM MDT | HAIL 0.5 | 5 N Brule, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 2:29 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1461 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 21.7
The text
As transmitted, in the capitals the NWS used until 2016.
223
WUUS53 KLBF 150110
SVRLBF
NEC005-101-117-150200-
/O.NEW.KLBF.SV.W.0302.110815T0110Z-110815T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM MDT SUN AUG 14 2011
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
KEITH COUNTY IN SOUTHWEST NEBRASKA...
SOUTHWESTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 800 PM MDT/900 PM CDT/
* AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BRULE...OR 9 MILES NORTHEAST OF BIG SPRINGS...AND MOVING NORTHEAST
AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
OGALLALA...LAKE VIEW CAMPGROUND...LEMOYNE...KEYSTONE...BUCKTAIL
LAKE...INTERSTATE 80 MILE MARKER 120...HIGHWAY 26 MILE MARKER
140...KINGSLEY DAM AND HIGHWAY 61 MILE MARKER 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4155 10144 4136 10127 4133 10127 4102 10195
4114 10206 4118 10205
TIME...MOT...LOC 0109Z 235DEG 32KT 4114 10192
WIND...HAIL 60MPH 1.00IN
$$
POWER3 follow-up statements
934
WWUS53 KLBF 150121
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
721 PM MDT SUN AUG 14 2011
NEC005-101-117-150200-
/O.CON.KLBF.SV.W.0302.000000T0000Z-110815T0200Z/
KEITH NE-MCPHERSON NE-ARTHUR NE-
721 PM MDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ARTHUR...SOUTHWESTERN MCPHERSON AND KEITH COUNTIES UNTIL 800 PM
MDT/900 PM CDT/...
AT 717 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE
VIEW CAMPGROUND...OR 7 MILES NORTHWEST OF OGALLALA...MOVING NORTHEAST
AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
OGALLALA...LEMOYNE...KEYSTONE...BUCKTAIL LAKE...KINGSLEY DAM AND
HIGHWAY 61 MILE MARKER 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4122 10199 4155 10144 4136 10127 4133 10127
4105 10187
TIME...MOT...LOC 0121Z 236DEG 30KT 4119 10181
WIND...HAIL 60MPH 1.00IN
$$
POWER542
WWUS53 KLBF 150131
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
731 PM MDT SUN AUG 14 2011
NEC005-101-117-150200-
/O.CON.KLBF.SV.W.0302.000000T0000Z-110815T0200Z/
KEITH NE-MCPHERSON NE-ARTHUR NE-
731 PM MDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ARTHUR...SOUTHWESTERN MCPHERSON AND KEITH COUNTIES UNTIL 800 PM
MDT/900 PM CDT/...
AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE
VIEW CAMPGROUND...OR 6 MILES NORTHWEST OF OGALLALA...MOVING NORTHEAST
AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
LEMOYNE...KEYSTONE...BUCKTAIL LAKE...HIGHWAY 61 MILE MARKER 100 AND
KINGSLEY DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4121 10195 4155 10144 4136 10127 4133 10127
4109 10182
TIME...MOT...LOC 0131Z 241DEG 19KT 4120 10178
WIND...HAIL 60MPH 1.00IN
$$
POWER604
WWUS53 KLBF 150158
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
758 PM MDT SUN AUG 14 2011
NEC005-101-117-150208-
/O.EXP.KLBF.SV.W.0302.000000T0000Z-110815T0200Z/
KEITH NE-MCPHERSON NE-ARTHUR NE-
758 PM MDT SUN AUG 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ARTHUR...
SOUTHWESTERN MCPHERSON AND KEITH COUNTIES WILL EXPIRE AT 800 PM
MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM MDT.
LAT...LON 4121 10195 4155 10144 4136 10127 4133 10127
4109 10182
TIME...MOT...LOC 0158Z 241DEG 19KT 4127 10161
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:35 PM MDT, 4 hours 35 minutes earlier.
Area forecast discussion, Aug 14, 2:35 PM MDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT SUN AUG 14 2011 .DISCUSSION... BOUNDARY ACROSS THE EASTERN PANHANDLE BUT NOT A GENERATOR OF THE CONVECTION RATHER A SHORT WAVE CROSSING OVER THE RIDGE IGNITED AREAS OF THUNDERSTORMS LAST EVENING. LITTLE SEVERE WEATHER WAS ASSOCIATED WITH THIS AS THERE DID NOT APPEAR TO BE A SIGNIFICANT SURFACE BOUNDARY AND WET BULB ZERO VALUES WERE NEAR 14 AND 15 KFT. THE RIDGE SHIFTS EAST OVER THE NEXT 48 HOURS BUT THE TRUE HEAT MOVES TO THE SOUTHWEST AND BEGINS TO BUILD INTO THE WEEKEND. THE RESULT IS A FLAT RIDGE ACROSS THE WESTERN US WHICH WILL BRING FAST FLOW WITH MINOR SHORT WAVES TO NEBRASKA EVERY DAY OR TWO. THIS WILL MAKE TIMING OF PRECIPITATION CHANCES DIFFICULT AND THUNDERSTORM CHANCES WILL BE DIFFICULT TO RULE OUT ALMOST EVERY DAY WITH STORMS TO BE WELL DISTRIBUTED ACROSS THE AREA. ADJUSTED TEMPERATURES UPWARD. TODAY...OVERNIGHT CONVECTION PASSING EAST OF THE AREA THIS MORNING. SATELLITE WATER VAPOR LOOP SHOWS SOME ACTIVITY ACROSS COLORADO BUT IR AND RADAR TRENDS HAVE DIMINISHED. NAM SHOWS A SHARP SHORT WAVE DEVELOPING TOWARD 12Z AND BRINGING ADDITIONAL STORMS AND CLOUD COVER...SHORT TERM TRENDS...RUC...HRR AND GFS SHOW LITTLE IN THE WAY OF CLOUDS AND NO PCPN. TOOK GFS THEN THROUGH THE NEXT FEW DAYS WHILE ALSO ALLOWING FOR EC. FOLLOWING GFS LEADS TO WARMER TEMPERATURES NEARLY EACH DAY WITH THE EXCEPTION OF WEDNESDAY AND SATURDAY AND THESE DUE TO ONGOING OR DEVELOPING MCS OVER THE AREA. TUESDAY...NAM SHOWS A SIGNIFICANT MCS DEVELOPING IN THE PANHANDLE AND CROSSING THE ENTIRE CWA OVERNIGHT. GFS AND EUROPEAN SHOW A MUCH MORE MODEST RESPONSE WITH CONVECTION MAINLY TO THE SOUTH. THE FRONT MOVES THROUGH TUESDAY MOST OF THE CWA AND THEN A THE MINOR SHORT WAVE ARRIVES BUT WITH LITTLE MOISTURE. MODELS SHOW SOME ACTIVITY DEVELOPING ACROSS THE EASTERN SECTION. LIFT IS SHOWN BUT AND VERTICAL WIND SHEAR IS SUFFICIENT AND WET BULB ZERO HEIGHTS ARE LOWER BUT FEEL CHANCES FOR SEVERE WILL BE SMALL. WEDNESDAY...HIGH PRESSURE COOLS THINGS OFF FOR WEDNESDAY WITH SOME MORNING SKY COVER SO TEMPERATURES LOWER. A BETTER CHANCE OF WIDESPREAD STORMS COMES WEDNESDAY NIGHT AS MODEST UPSLOPE DEVELOPS ACROSS THE SOUTHWEST AND WEST. LOOKING INTO THE EXTENDED...THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY WITH A BETTER CHANCE OF THUNDERSTORMS ON SATURDAY AND A BOUNDARY BECOMES MORE EAST-WEST ACROSS KANSAS. && .AVIATION... ...FOR THE KLBF AND KVTN TERMINALS THROUGH 12Z TUESDAY... ABUNDANT MID TO HIGH LEVEL CLOUDINESS WILL STREAM INTO WESTERN AND NORTH CENTRAL NEBRASKA FROM THE SOUTHWEST THROUGH 18Z. CEILINGS WILL GENERALLY BE AOA 12000 FT AGL. AFTER 18Z...AND THROUGH 00Z TONIGHT...SKIES WILL BEGIN TO CLEAR OUT...WITH SCATTERED CLOUD COVER AOA 15000 FT AGL POSSIBLE. SKIES TONIGHT WILL GENERALLY BE CLEAR WITH ONLY SCATTERED CLOUDINESS AOA 20000 FT AGL EXPECTED. SURFACE WINDS WILL INCREASE THIS MORNING RANGING FROM 10 TO 20 KTS FROM THE SOUTH AND SOUTH SOUTHEAST. SOUTHERLY WINDS WILL DECREASE TO UNDER 10 KTS TONIGHT...BECOMING LIGHT AND VARIABLE OVERNIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && HIRSCH/CLB
Hazardous weather outlook, Aug 14, 2:18 PM MDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 PM CDT SUN AUG 14 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-152030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 318 PM CDT SUN AUG 14 2011 /218 PM MDT SUN AUG 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL TRACK EAST FROM THE NEBRASKA PANHANDLE INTO WESTERN NEBRASKA THIS EVENING. SOME OF THE STORMS MAY BE SUPERCELLS AND CONTAIN LARGE HAIL AND DAMAGING WIND. AN ISOLATED TORNADO OR TWO MAY BE POSSIBLE AS WELL. THE BEST CHANCE FOR THE SEVERE THUNDERSTORM ACTIVITY SHOULD REMAIN WEST OF A LINE FROM AINSWORTH TO BROKEN BOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT WEST OF A LINE FROM AINSWORTH TO BROKEN BOW. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
In the hours before
Special weather statement, Aug 14, 6:40 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 740 PM CDT SUN AUG 14 2011 NEZ058-150130- PERKINS NE- 640 PM MDT SUN AUG 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERKINS COUNTY UNTIL 730 PM MDT... AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VENANGO...OR 17 MILES SOUTHEAST OF JULESBURG...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... VENANGO AROUND 655 PM MDT. BRANDON AROUND 730 PM MDT. POWER
Special weather statement, Aug 14, 7:07 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 707 PM MDT SUN AUG 14 2011 NEZ057-150130- KEITH NE- 707 PM MDT SUN AUG 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR KEITH COUNTY UNTIL 730 PM MDT... AT 703 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRULE...OR 8 MILES EAST OF BIG SPRINGS... MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... HIGHWAY 26 MILE MARKER 140...OGALLALA AND LAKE VIEW CAMPGROUND AROUND 715 PM MDT. LEMOYNE AROUND 720 PM MDT. KINGSLEY DAM...HIGHWAY 61 MILE MARKER 100 AND KEYSTONE AROUND 725 PM MDT. POWER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 2:04 AM MDT | Areal Flood Advisory | LBF | Boyd, Holt | 5 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.